Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Vicodin rashes?

yasminayyasmina Posts: 166
edited 06/11/2012 - 8:29 AM in Pain Medications
Has anyone ever experienced rashes from taking vicodin? I am currently taking 5/500 up to 3x's/day (I try to take less, especially on weekends when I don't work).

For the last couple of months, I have started to get itchy rashes on my calves (3 spots on my rt. leg and 1 on my left) and forearms (in the crease of my elbows and on the back of my rt. hand and rt. ring finger). Also, all over my upper chest, not on my breasts, but between and above, up toward and on my neck. They're not hives, just extremely itchy red spots, the worst of which is about an inch in diameter - except for my chest.

My sister has a history of lupus. Do you think it could be the beginning of this (I'm the same age as when she started to have symtoms) or does it sound more like a reaction to the vicodin?

I don't want to go to the dr. as I get horrible letg cramps from prednisone, which is the common script for rashes. When I say horrible, I mean wake-in-the-middle-of-the-night screaming in pain kind. I even once had a foot xrayed b/c it hurt so bad I thought surely I had a hairline fracture!


  • I just looked it up for you and I don't see that a rash is listed as an adverse reaction. You may want to call your doctor just in case and if they tell you that it is not from the vicoden, then you might want to make an appointment with your general practioner to be seen to find out what is causing the rash.
  • dilaurodilauro ConnecticutPosts: 9,859
    help it , I would check in with your Primary Care Physician and/or perhaps a Dermatologist. About a year and half ago I started with a strange rash. All over my waist and higher on the sides, arms and then much of it on my calves.
    The Dermatologist took all sorts of biopsies and came back inconclusive, but they decided to work me up for potential Scabies, Bed Bugs, or an African mite bite.
    My rash lasted several months, without much relief. I was taking prednisone which only helped with the itching. I was currently on Oyxcontin ER 20mg, Oxycodone IR 5mg, Zanaflex 4mg, Requip 1mg, Ambien 10mg.
    I also have a hotub using chlorine as the sanitizer. The doctor told me to stay out of the Hot Tub for two weeks. Still no change to rashes.
    Finally, I went back to my pcp and we decided to remove one of the medications. My wife was sure that my rash was medication related. First, stopped Ambien, no change, stopped Requip and with 2 days the rash stopped and started to clear up. Used the hot tub without any problems, so
    for me the bottom line was the Requip.
    So it is very possible that you are getting some type of reaction to your medications. Is it only Vicodin that you are taking?
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • gets rashes from time to time for narcotics. his dr said it's kinda like the itching, and I've also noticed that....it's not listed ANYWHERE as an adverse side effect. Maybe they lump it in with the itching/hives category? (only using itching?)

    Me personally? My nose itches (it's really funny actually...as i'll sit there scratching my nose until it's raw without even realizing it. It usually happens when I've had to take an extra dose because my pain is SO bad)

    Everyone is different...my MIL gets super SUPER ADD with ANY type of pain medication....Vicodin is the worst for her. Her Dr keeps telling her it's a figment of her imagination...and keeps prescribing it for her. Of course she believes what he says, and keeps taking it. *rolls eyes* She has RISD really REALLY bad, from a botched epidural shot. She gets the rashes too...but not only from narcotics, but from NSAIDs too. Makes me wonder if it's the tylenol on my husband's side?? (he's never taken a pure form of any pain medication, and when he had headaches, he takes asprin, instead of tylenol)

    Of course it could be totally unrelated....it could be your immune system going nuts on you. I have RA, and I get random rashes on my JOINTS. it's SO wierd. My Dr says it's related to the RA. *shrugs*

    So many possibilities!
Sign In or Register to comment.